Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 4, 2012, 12:39 AM CDT for Cherokee County, Etowah County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2012, 12:39 AM CDT (05:39 UTC)
- Expired
- Jun 4, 2012, 1:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
Counties Cherokee County, AL, Etowah County, AL
The radar
The Northeast Alabama radar (KHTX), 97 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
377
WWUS84 KBMX 040539
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1239 AM CDT MON JUN 4 2012
ALZ018-020-040630-
CHEROKEE AL-ETOWAH AL-
1239 AM CDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ETOWAH AND CHEROKEE
COUNTIES UNTIL 130 AM CDT...
AT 1235 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MENTONE TO LITTLE RIVER
FALLS TO 6 MILES NORTH OF SAND ROCK TO 7 MILES NORTHWEST OF TABOR
ROAD TO 6 MILES NORTHEAST OF BOAZ...AND MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CEDAR BLUFF...
CENTRE...
CENTRE MUNICIPAL AIRPORT...
GADSDEN...
RAINBOW CITY...
&&
LAT...LON 3397 8539 3396 8549 3394 8550 3397 8574
3394 8574 3395 8588 3391 8590 3392 8595
3387 8600 3418 8619 3421 8610 3421 8585
3425 8584 3426 8578 3438 8563 3449 8558
3453 8552
TIME...MOT...LOC 0540Z 312DEG 41KT 3455 8554 3441 8556
3430 8570 3424 8587 3423 8605
$$
27What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 3, 11:53 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 3, 11:53 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1153 PM CDT SUN JUN 3 2012 .UPDATE... FOR AVIATION && .DISCUSSION... EARLIER MCS QUICKLY DISSIPATED AS IT MOVED INTO EAST ALABAMA AND ALL COUNTIES HAVE BEEN REMOVED FROM WATCHES. THUNDERSTORMS ARE DEVELOPING RAPIDLY UPSTREAM OVER WESTERN TENNESSEE AND ARKANSAS. SUPERCELLS OVER WESTERN TENNESSEE ARE MOVING MOSTLY EASTWARD...AND DO NOT EXPECT THIS ACTIVITY TO HAVE ANY IMPACT ON CENTRAL ALABAMA COUNTIES THRU MIDNIGHT. THE NEXT MCS IS FORMING OVER ARKANSAS AND SHOULD IMPACT NORTHWEST ALABAMA BY 09Z. LATEST MES0SCALE MODELS SHOW AN ENHANCED AREA OF 0-3KM STORM RELATIVE HELICITY JUST AHEAD OF THE LEADING EDGE OF THE OUTFLOW BOUNDARY AS IT MOVES ACROSS NORTH ALABAMA...AND HAVE ADDED AN ISOLATED TORNADO THREAT FOR NORTHERN COUNTIES. IT WILL BE INTERESTING TO SEE IF EARLIER MCS HAS A BEARING ON THE TRACK ON NEXT MCS. 58/ROSE && .AVIATION... VFR CONDITIONS WILL GENERALLY CONTINUE FOR THE NEXT 24 HRS. COMPLEX OF STORMS OVER SOUTHERN TN AND NORTHERN AL WILL CONTINUE TO DIVE SOUTHEAST THROUGHOUT THE OVERNIGHT HOURS AND EFFECT THE NORTHERN TERMINALS (KBHM KEET KTCL AND KANB) AROUND 08-10Z. MVFR TO IFR CONDITIONS WILL BE POSSIBLE WHEN TERMINALS ARE DIRECTLY IMPACTED BY THUNDERSTORMS. INCLUDED TEMPO GROUP TO ACCOUNT FOR THESE CONDITIONS. SOME MODELS ARE HINTING AT THUNDERSTORMS ENDED TOMORROW AFTERNOON. HOWEVER...CONFIDENCE STILL REMAINS LOW ABOUT THE EXACT END TIME FOR VCTS. LATER TAF ISSUANCES AND AMENDMENTS WILL CONTINUE TO REFINE TIMING. MA && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 81 68 83 59 / 70 80 60 20 10 ANNISTON 68 83 69 84 62 / 50 70 60 30 20 BIRMINGHAM 70 84 70 84 63 / 50 70 60 40 20 TUSCALOOSA 69 90 71 87 65 / 40 60 50 50 20 CALERA 69 86 71 84 65 / 40 60 50 50 20 AUBURN 69 88 70 83 67 / 30 30 40 50 30 MONTGOMERY 70 94 71 89 68 / 20 20 30 50 30 TROY 67 94 70 88 68 / 10 20 30 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 3, 7:55 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 755 PM CDT SUN JUN 3 2012 ALZ011>015-017>050-041500- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 755 PM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS AFTER MIDNIGHT FOR AREAS NORTH OF I-20 AS ANOTHER THUNDERSTORM COMPLEX MOVES ACROSS THE AREA FROM THE NORTHWEST. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A THREAT OF SEVERE WEATHER WILL CONTINUE INTO MONDAY MORNING FOR AREAS NORTH OF INTERSTATE 20. BY MONDAY AFTERNOON AND INTO THE EVENING...THE THREAT SHIFTS SLIGHTLY SOUTH AND WEST...WITH AREAS GENERALLY ALONG AND NORTH OF I-20 HAVING THE BEST CHANCE FOR SEVERE WEATHER. THE THREAT FOR SEVERE WEATHER WILL SPREAD TO ALL OF CENTRAL ALABAMA ON TUESDAY. DAMAGING WINDS AND HAIL WILL CONTINUE TO BE THE MAIN THREATS. THIS PATTERN OF ACTIVE WEATHER IS DEPENDENT ON A NUMBER OF FACTORS...SO TIMING AND LOCATION COULD CHANGE OVER THE NEXT COUPLE OF DAY. CHECK BACK WITH THIS PRODUCT FOR THE LATEST INFORMATION ON THE SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED PERIODICALLY THROUGH TUESDAY EVENING.
In the hours before
Local storm report, Jun 3, 6:44 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 PM CDT SUN JUN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG WNW ELDRIDGE 33.92N 87.62W
06/03/2012 WALKER AL FIRE DEPT/RESCUE
TREE DOWN ALONG HWY 13 IN ELDRIDGE.
&&
AGLocal storm report, Jun 3, 7:12 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
712 PM CDT SUN JUN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 6 WSW HACKLEBURG 34.23N 87.92W
06/03/2012 MARION AL PUBLIC
LARGE TREE LIMBS DOWN SOUTHWEST OF HACKLEBURG. A MEDIUM
SIZED TREE WAS DOWN ACROSS COUNTY ROAD 167 NEAR HWY 43
NORTH. ALSO POWER LINES DOWN ON COUNTY ROAD 176.
0250 PM TSTM WND DMG WNW ELDRIDGE 33.92N 87.62W
06/03/2012 WALKER AL FIRE DEPT/RESCUE
TREE DOWN ALONG HWY 13 IN ELDRIDGE.
0305 PM TSTM WND DMG 2 NE CEDRUM AREA 33.88N 87.42W
06/03/2012 WALKER AL BROADCAST MEDIA
TREE DOWN IN SARAGOSSA ALONG LANGSTON ROAD.
0312 PM TSTM WND DMG 5 SW JASPER 33.80N 87.34W
06/03/2012 WALKER AL FIRE DEPT/RESCUE
TREES DOWN ON HWY 69 NEAR DUTTON HILL ROAD.
0317 PM TSTM WND DMG 2 S JASPER 33.82N 87.27W
06/03/2012 WALKER AL FIRE DEPT/RESCUE
TREE AND POWER LINES DOWN ON SE 33RD STREET IN JASPER.
0344 PM TSTM WND DMG 5 NE CORDOVA 33.82N 87.13W
06/03/2012 WALKER AL FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN ALONG 1200 BLOCK OF SIPSEY
ROAD.
0346 PM TSTM WND DMG 4 SSW WEST JEFFERSON 33.60N 87.09W
06/03/2012 JEFFERSON AL TRAINED SPOTTER
FOUR TREES DOWN.
0400 PM TSTM WND DMG 5 WSW BIRMINGHAM 33.51N 86.89W
06/03/2012 JEFFERSON AL BROADCAST MEDIA
TREE DOWN ON STRUCTURE ON ELSLEY.
0400 PM TSTM WND DMG 6 SSW BIRMINGHAM 33.45N 86.82W
06/03/2012 JEFFERSON AL LAW ENFORCEMENT
TREES DOWN ALONG STATE FARM HWY IN HOMEWOOD.
0410 PM HAIL 3 S BIRMINGHAM 33.48N 86.81W
06/03/2012 E1.00 INCH JEFFERSON AL BROADCAST MEDIA
AT WIAT STUDIOS.
0410 PM HAIL 2 SSE BIRMINGHAM 33.51N 86.79W
06/03/2012 E1.75 INCH JEFFERSON AL PUBLIC
AT ST VINCENTS HOSPITAL.
0415 PM TSTM WND DMG 4 SSE IRONDALE 33.48N 86.68W
06/03/2012 JEFFERSON AL BROADCAST MEDIA
TREE DOWN.
0415 PM TSTM WND DMG MOUNTAIN BROOK 33.49N 86.74W
06/03/2012 JEFFERSON AL FIRE DEPT/RESCUE
MOUNTIAN BROOK FD HAS RECEIVED REPORTS OF TREES AND POWER
LINES DOWN ACROSS THE CITY.
0415 PM HAIL IRONDALE 33.54N 86.71W
06/03/2012 E1.00 INCH JEFFERSON AL NWS EMPLOYEE
0430 PM HAIL 4 SW CHELSEA 33.29N 86.69W
06/03/2012 E1.00 INCH SHELBY AL NWS EMPLOYEE
&&
AGSpecial weather statement, Jun 4, 12:15 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1215 AM CDT MON JUN 4 2012
ALZ011-014-040600-
MARION AL-WINSTON AL-
1215 AM CDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON AND MARION COUNTIES UNTIL
100 AM CDT...
AT 1213 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF
MOULTON TO 12 MILES WEST OF MOULTON TO 8 MILES SOUTHEAST OF
RUSSELLVILLE TO 7 MILES NORTH OF HACKLEBURG TO RED BAY...AND MOVING
SOUTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HALEYVILLE...
HAMILTON...
LYNN...
ARLEY...
HACKLEBURG...
&&
LAT...LON 3430 8711 3404 8711 3399 8720 3400 8725
3400 8763 3398 8768 3401 8795 3402 8796
3403 8799 3405 8799 3406 8815 3419 8820
3432 8818
TIME...MOT...LOC 0515Z 316DEG 45KT 3464 8740 3450 8748
3439 8764 3435 8782 3436 8807
27Special weather statement, Jun 4, 12:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1239 AM CDT MON JUN 4 2012
ALZ018-020-040630-
CHEROKEE AL-ETOWAH AL-
1239 AM CDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ETOWAH AND CHEROKEE
COUNTIES UNTIL 130 AM CDT...
AT 1235 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MENTONE TO LITTLE RIVER
FALLS TO 6 MILES NORTH OF SAND ROCK TO 7 MILES NORTHWEST OF TABOR
ROAD TO 6 MILES NORTHEAST OF BOAZ...AND MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CEDAR BLUFF...
CENTRE...
CENTRE MUNICIPAL AIRPORT...
GADSDEN...
RAINBOW CITY...
&&
LAT...LON 3397 8539 3396 8549 3394 8550 3397 8574
3394 8574 3395 8588 3391 8590 3392 8595
3387 8600 3418 8619 3421 8610 3421 8585
3425 8584 3426 8578 3438 8563 3449 8558
3453 8552
TIME...MOT...LOC 0540Z 312DEG 41KT 3455 8554 3441 8556
3430 8570 3424 8587 3423 8605
27The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:15 AM CDT | Special Weather Statement | BMX | Marion, Winston | 45 min |
| Jun 4, 12:57 AM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion, Walker, Winston | 48 min |
| Jun 4, 5:00 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 45 min |
| Jun 4, 5:42 AM CDT | Special Weather Statement | BMX | Fayette, Lamar, Walker, Winston | 48 min |
| Jun 4, 6:28 AM CDT | Special Weather Statement | BMX | Fayette, Jefferson, Lamar, Walker | 47 min |
| Jun 4, 6:49 AM CDT | Special Weather Statement | BMX | St. Clair | 41 min |
| Jun 4, 7:12 AM CDT | Special Weather Statement | BMX | Clay, Pickens, Shelby, Talladega, Tuscaloosa | 48 min |
| Jun 4, 7:15 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Tuscaloosa | 29 min |
| Jun 4, 7:32 AM CDT | Special Weather Statement | BMX | Calhoun, Clay, Cleburne | 58 min |
| Jun 4, 7:51 AM CDT | Special Weather Statement | BMX | Bibb, Chilton | 39 min |
| Jun 4, 7:56 AM CDT | Special Weather Statement | BMX | Coosa, Randolph, Tallapoosa | 64 min |
| Jun 4, 8:22 AM CDT | Special Weather Statement | BMX | Chambers | 38 min |
| Jun 4, 8:25 AM CDT | Special Weather Statement | BMX | Autauga, Elmore | 65 min |
| Jun 4, 8:27 AM CDT | Special Weather Statement | BMX | Chilton | 18 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.